Go Back  PPRuNe Forums > Ground & Other Ops Forums > Medical & Health
Reload this Page >

Xolair / Omalizumab / Cholinergic urticaria?

Medical & Health News and debate about medical and health issues as they relate to aircrews and aviation. Any information gleaned from this forum MUST be backed up by consulting your state-registered health professional or AME. Due to advertising legislation in various jurisdictions, endorsements of individual practitioners is not permitted.

Xolair / Omalizumab / Cholinergic urticaria?

Old 15th Jan 2020, 01:40
  #1 (permalink)  
Thread Starter
 
Join Date: Jan 2020
Location: Italy
Posts: 2
Xolair / Omalizumab / Cholinergic urticaria?

Good night

Not long ago I was diagnosed with cholinergic urticaria. I'm currently taking 300 mg Omalizumab every month + 10 mg of non-sedant antihistamines daily. No side-effects for me. This allows me to do normal life without any hives, except for some types of physical exercise.

My urticaria seems to be under control. Plus, in 2020, so far, I haven't had any flare up even though I have been exercising. It's very unlikely that I will ever suffer this in a cockpit, since stressful moments don't trigger urticaria for me. Plus, if, for any reason, I had a flare up while flying, it would be a momentary flare up of about 2-3 minutes of just uncomfortable hives, which wouldn't impede me from focusing on flying (the same way it doesn't impede me from focusing on driving) .

I want to stress that I have never had angioedema or any other symptom apart from discomfort from the hives, which, thanks to the medication, I only suffer from time to time.

Anybody in the same condition? What happened to your Class 1 Medical? PM please
project.pilot is offline  
Old 16th Jan 2020, 11:37
  #2 (permalink)  
 
Join Date: Jul 2013
Location: Kiwiland
Posts: 549
You would not be considered eligible for this drug with the symptoms you describe in many countries including the UK. In addition the drug is only given for a specific period not continually. You will in any case need to declare the drug at renewal / initial even if you have discontinued it and of course if you already have any medical your medical is invalid until you declare it and get specific feedback from your AME. I suspect they will ask questions and it may not be easy

Sorry not be have better news
Radgirl is offline  
Old 16th Jan 2020, 11:43
  #3 (permalink)  
Thread Starter
 
Join Date: Jan 2020
Location: Italy
Posts: 2
Originally Posted by Radgirl View Post
You would not be considered eligible for this drug with the symptoms you describe in many countries including the UK. In addition the drug is only given for a specific period not continually. You will in any case need to declare the drug at renewal / initial even if you have discontinued it and of course if you already have any medical your medical is invalid until you declare it and get specific feedback from your AME. I suspect they will ask questions and it may not be easy

Sorry not be have better news
Thanks for the answer. Can that urticaria prevent me from obtaining Class 1 medical even if I didn't take any drugs and prevented if with physical exercise? I'm not from the UK
project.pilot is offline  

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Thread Tools
Search this Thread

Contact Us - Archive - Advertising - Cookie Policy - Privacy Statement - Terms of Service - Do Not Sell My Personal Information

Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.